Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 19, 1997, 6:16 AM CDT for Blaine County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1997, 6:16 AM CDT (11:16 UTC)
- Expired
- Jul 19, 1997, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Blaine County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 191123
FFWOKC
OKC011-191415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
616 AM CDT SAT JUL 19 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD WARNING
EFFECTIVE UNTIL 915 AM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
BLAINE
INCLUDING THE FOLLOWING LOCATIONS
CANTON...HITCHCOCK...LONGDALE...OKEENE AND WATONGA
PERIODS OF HEAVY RAIN WILL CONTINUE OVER THE NORTHERN TWO-THIRDS OF
BLAINE COUNTY THROUGH 8 AM. RADAR ESTIMATES THAT NEARLY 2 INCHES OF
RAIN HAS ALREADY FALLEN OVERNIGHT IN NORTHERN PORTIONS OF BLAINE
COUNTY AND AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING.
WITH THE RAIN THAT HAS ALREADY FALLEN OVERNIGHT...THIS ADDITIONAL RAIN
IS EXPECTED TO CAUSE FLASH FLOODING. STREETS IN TOWN...CREEK
CROSSINGS...AND LOW-LYING AREAS WILL BE PARTICULARLY AT RISK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND. REMEMBER...MOST DEATHS IN FLASH FLOODING OCCUR IN
AUTOMOBILES. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST
CARS AWAY.
IF YOU LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND. DO NOT ATTEMPT
TO WALK THROUGH AREAS OF RAPIDLY FLOWING WATER. AVOID STORM DRAINS AND
SMALL CREEKS THAT WILL QUICKLY RISE TO DANGEROUS LEVELS.
LAT...LON$ 3572 9820 3582 9859 3614 9860 3613 9821What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:05 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 19, 4:05 AM CDT, 2 hours 11 minutes before
FPUS3 KOKC 190904 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT SAT JUL 19 1997 MCV CONTS TO BE THE ONLY MAJOR FTR OVR THE FA. THE NGM...THE ONLY MODEL AVBL THIS MRNG...SEEMS A BIT FAST IN SENDG THE SYS OFF TO THE NW. WL RETAIN HI POPS IN THE NW TNGT AS DIURNAL PCPN WL PROB RESUME THERE ARND MDNT. HAVE CONTD THE FFA IN THE FIVE ZNS WHERE HVY PCPN IS OCCURRING. RNFL SHUD DMNSH AFT SR SO THE FFA IS ONLY IN EFFECT TIL MID MRNG. WL HAVE TO WATCH MAJOR AND WOODS COUNTIES CAREFULLY...AND MAY HAVE TO XTND THE WATCH INTO THOSE ZNS IF THE PCPN AREA XPANDS OR MOVS WWD. HAVE GONE VRY CLOSE TO FWC TEMPS AS THEY SEEM VRY RSNBL. FCSTID = 23 = CMS OKC 90 72 92 73 / 30 10 10 20 HBR 96 70 96 72 / 20 30 20 20 SPS 98 75 98 75 / 20 20 10 10 GAG 90 68 92 70 / 20 60 30 30 PNC 88 74 92 75 / 50 20 20 20 DUA 90 74 92 74 / 10 10 10 10 .OKC... OK...FLASH FLOOD WATCH THROUGH MID MORNING FOR ZONES OKZ006>008... OKZ012>013. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:43 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 18, 10:30 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 2 hr |
| Jul 19, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jul 19, 3:07 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jul 19, 3:59 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay | 3 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Jul 19, 9:10 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 19, 9:55 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Jul 19, 10:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.